Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 12, NWS Goodland, KS

March 22, 200913 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Mar 22, 2009, 1:05 PM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 23, 2009, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 1:05 PM CDT (18:05 UTC)
In effect from
Mar 23, 2009, 10:00 AM CDT
Expired
Mar 23, 2009, 9:00 PM CDT
In force
11 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2669 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 221805
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1205 PM MDT SUN MAR 22 2009

...STRONG WINDS EXPECTED DURING THE DAY ON MONDAY...

.A DEVELOPING STORM SYSTEM OVER NORTHEAST COLORADO WILL RESULT IN
STRONG AND GUSTY NORTHWESTERLY WINDS OVER THE TRI STATE REGION.
SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH WILL
BE POSSIBLE. 

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230600-
/O.NEW.KGLD.WI.Y.0012.090323T1500Z-090324T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1205 PM MDT SUN MAR 22 2009 /105 PM CDT SUN MAR 22 2009/

...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT
/9 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM
MDT /9 PM CDT/ MONDAY. 

AN INTENSIFYING AREA OF LOW PRESSURE WILL BRING STRONG AND GUSTY
WINDS TO THE TRI STATE REGION ON MONDAY. NORTHWESTERLY WINDS OF 30
TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE FROM LATE
MONDAY MORNING THROUGH MONDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
5 follow-up statements
000 
WWUS73 KGLD 230436
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1036 PM MDT SUN MAR 22 2009

...STRONG WINDS EXPECTED ACROSS THE TRI-STATE AREA ON MONDAY...

.AN INTENSE STORM SYSTEM MOVING INTO COLORADO TONIGHT WILL RESULT
IN STRONG AND GUSTY WINDS OVER THE TRI STATE REGION THROUGH TUESDAY.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200-
/O.CON.KGLD.WI.Y.0012.090323T1500Z-090324T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1036 PM MDT SUN MAR 22 2009 /1136 PM CDT SUN MAR 22 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO
8 PM MDT /9 PM CDT/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO
8 PM MDT /9 PM CDT/ MONDAY. 

SOUTHERLY WINDS AROUND 30 MPH TONIGHT WILL INCREASE AND BECOME
WEST AND NORTHWEST DURING THE DAY ON MONDAY. NORTHWEST WINDS
AROUND 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH MONDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
000 
WWUS73 KGLD 231214
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
614 AM MDT MON MAR 23 2009

...STRONG WINDS EXPECTED ACROSS THE TRI-STATE AREA TODAY...

.AN STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE CENTRAL HIGH
PLAINS REGION TODAY AND TONIGHT RESULTING IN STRONG AND GUSTY WINDS
OVER THE TRI-STATE REGION THROUGH TUESDAY.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231800-
/O.CON.KGLD.WI.Y.0012.090323T1500Z-090324T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
614 AM MDT MON MAR 23 2009 /714 AM CDT MON MAR 23 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. 

SOUTH WINDS AROUND 30 MPH WILL INCREASE AND TURN WEST BY MID DAY.
WEST WINDS WILL TURN NORTHWEST AND INCREASE TO AROUND 35 MPH WITH
GUSTS NEAR 50 MPH DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
000 
WWUS73 KGLD 231758
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1158 AM MDT MON MAR 23 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240200-
/O.CON.KGLD.WI.Y.0012.000000T0000Z-090324T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1158 AM MDT MON MAR 23 2009 /1258 PM CDT MON MAR 23 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. 

AT NOON MDT/1 PM CDT...A COLD FRONT WAS LOCATED ROUGHLY ALONG A
MCCOOK NEBRASKA TO SCOTT CITY KANSAS LINE. AHEAD OF THE FRONT...SOUTH
WINDS WERE GUSTING TO 50 MPH...WHILE BEHIND THE FRONT WEST WINDS
WERE GUSTING TO 55 MPH. WINDS WILL GRADUALLY TURN TO THE NORTHWEST
ACROSS THE ENTIRE TRI STATE AREA AND CONTINUE TO GUST TO 55 MPH AT
TIMES THROUGH THE REMAINDER OF THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
000 
WWUS73 KGLD 231824
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1224 PM MDT MON MAR 23 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240200-
/O.NEW.KGLD.WI.Y.0013.090324T1700Z-090325T0000Z/
/O.CON.KGLD.WI.Y.0012.000000T0000Z-090324T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1224 PM MDT MON MAR 23 2009 /124 PM CDT MON MAR 23 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 6 PM MDT
/7 PM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 6 PM
MDT /7 PM CDT/ TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
8 PM MDT /9 PM CDT/ THIS EVENING. 

AT NOON MDT/1 PM CDT...A COLD FRONT WAS LOCATED ROUGHLY ALONG A
MCCOOK NEBRASKA TO SCOTT CITY KANSAS LINE. AHEAD OF THE FRONT...
SOUTH WINDS WERE GUSTING TO 50 MPH...WHILE BEHIND THE FRONT WEST
WINDS WERE GUSTING TO 55 MPH. WINDS WILL GRADUALLY TURN TO THE
NORTHWEST ACROSS THE ENTIRE TRI STATE AREA AND CONTINUE TO GUST
TO 55 MPH AT TIMES THROUGH THE REMAINDER OF THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

05
000 
WWUS73 KGLD 240159
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
759 PM MDT MON MAR 23 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241100-
/O.EXP.KGLD.WI.Y.0012.000000T0000Z-090324T0200Z/
/O.CON.KGLD.WI.Y.0013.090324T1700Z-090325T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
759 PM MDT MON MAR 23 2009 /859 PM CDT MON MAR 23 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO
6 PM MDT /7 PM CDT/ TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /NOON
CDT/ TO 6 PM MDT /7 PM CDT/ TUESDAY. 

ALTHOUGH NORTHWEST WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS,
WIND SPEEDS OF 25 TO 30 MPH WILL CONTINUE THROUGH THE OVERNIGHT
HOURS. WINDS WILL INCREASE AGAIN TOMORROW WITH SUSTAINED SPEEDS
AROUND 35 MPH GUSTING TO 55 MPH BY LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:44 PM CDT, 21 minutes earlier.

Area forecast discussion, Mar 22, 12:44 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1144 AM MDT SUN MAR 22 2009

.UPDATE...
1019 AM MDT SUN MAR 22 2009

JUST COMPLETED AN UPDATE. BASED ON SATELLITE TRENDS COMPARED
LATEST MODEL DATA...WESTERN PORTION OF THE FORECAST AREA SHOULD
SEE QUITE A BIT OF SUN THIS AFTERNOON. SO RAISED MAXES THERE...AND
TWEEKED REMAINDER BASED ON CLOUD COVER. NAM CAPTURING THE DEWPOINTS
THE BEST ALTHOUGH IT IS NOT QUITE FAR ENOUGH WEST. NEW GUIDANCE
HAS INSTABILITY AXIS NEAR TO JUST EAST OF KGLD. GUIDANCE/REALITY
SUPPORT CURRENT THUNDERSTORM FORECAST ALTHOUGH AM CONCERNED THAT
CAP...DUE TO EXTREMELY DRY AIR ALOFT MOVING IN...MAY HOLD OVER
MOST OF THE AREA. STILL ENOUGH POTENTIAL...ESPECIALLY THE FAR EAST...
TO KEEP CURRENT POP GRADIENT.

NAM CATCHING WIND FIELD WELL WITH WEAK TROUGH MOVING EAST INTO
WESTERN CWA BEFORE SURFACE REDEVELOPS/FORMS BACK TO THE WEST...AND
WINDS VEER. AS A RESULT STRONGER WINDS WILL BE IN THE EAST WITH
ADVISORY CRITERIA REMAINING JUST TO THE EAST OF THE AREA. ALSO
THIS WILL KEEP HIGHER DEWPOINTS FURTHER WEST AND WIND FIELD
LIGHTER WEST SO FIRE WEATHER CRITERIA SHOULD NOT BE MET THERE.

BULLER
&&

.DISCUSSION...
400 AM MDT SUN MAR 22 2009

FORECAST CONCERNS STILL REVOLVING AROUND THE LOW PRESSURE SYSTEM
THAT IS EXPECTED TO DEEPEN OVER THE TRI-STATE REGION THIS EVENING
AND LIFT TO THE NORTHEAST ACROSS THE NORTHERN PLAINS STATES MONDAY
AND TUESDAY.

MODEL SOLUTIONS ARE IN MUCH CLOSER AGREEMENT WITH THE PLACEMENT
AND STRENGTH OF THE LOW PRESSURE SYSTEM. WITH A FURTHER NORTH
POSITION NOW BEING ADVERTISED...A DRY SLOT INTRUDING INTO WESTERN
KANSAS AND LIMITING THE AMOUNT OF PRECIPITATION IS NOW A
POSSIBILITY. MODELS ARE STILL CHANGING SPECIFICS OF THIS SYSTEM
WITH EACH RUN...SO CONFIDENCE IN A WET OR A MOSTLY DRY SOLUTION
ACROSS THE TRI-STATE REGION IS NOT VERY HIGH. HOWEVER...AM MORE
CONFIDENT ON THE POSSIBILITY OF A WIND EVENT SHAPING UP ON MONDAY
AS THE SYSTEM DEEPENS AND BEGINS TO LIFT OUT OF THE REGION. IS
CURRENTLY LOOKING LIKE A WIND ADVISORY MAY BE WARRANTED DURING THE
DAY ON MONDAY WITH THE POSITION AND TIMING OF THE COLD FRONT
EXPECTED TO MOVE ACROSS THE REGION DETERMINING EXACTLY WHERE THE
WINDS WILL BE STRONGEST AND FROM WHAT DIRECTION.

AM ALSO SOMEWHAT CONCERNED ABOUT A POSSIBLE WIND EVENT TODAY.  THE
GUIDANCE NUMBERS ARE CLOSE BUT STILL NOT INDICATING A WIND
ADVISORY CRITERIA WIND TODAY EVEN THOUGH THE KGLD 88D VWP IS
SHOWING AN IMPRESSIVE SOUTHERLY LOW LEVEL JET OF 70 KNOTS.

ALSO FEEL THERE IS THE POSSIBILITY OF SOME THUNDERSTORMS PRODUCING
SOME LARGE HAIL AND DAMAGING WINDS EAST OF A MCCOOK TO GOVE LINE
LATE THIS AFTERNOON AND EARLY EVENING WITH AN AXIS OF INSTABILITY
SHOWING UP IN THAT AREA WITH DEWPOINTS NEAR 50 WITH TEMPERATURES
IN THE 70S WITH A SHORT WAVE TROUGH MOVING THROUGH THE REGION TO
AID IN THUNDERSTORM DEVELOPMENT.

THERE WILL CONTINUE TO BE A THREAT OF THUNDERSTORMS IN THE FAR
EASTERN PORTION OF THE FORECAST AREA AS RAIN SHOWERS DEVELOP AND
CHANGE OVER TO A MIX OF RAIN/SNOW OR ALL SNOW IN THE COLDER AIR
ACROSS THE NORTHWESTERN SECTIONS OF THE FORECAST AREA MONDAY NIGHT
BEFORE PRECIPITATION BEGINS TO TAPER OFF ON TUESDAY AS THE LOW
PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST.

THERE IS ANOTHER POSSIBILITY OF PRECIPITATION LATE IN THE WEEK AS
ANOTHER UPPER TROUGH APPROACHES AND MOVES THROUGH THE CENTRAL HIGH
PLAINS. HAVE NOT MADE ANY MAJOR CHANGES TO THE EXTENDED PERIODS AS
THE DETAILS OF THIS NEXT SYSTEM ARE UP FOR MAJOR REVISIONS AS THE
DURING THE UPCOMING WEEK.

LOCKHART
&&

.AVIATION...
1137 AM MDT SUN MAR 22 2009

FOR THE 18Z TAFS...ADDITIONAL TINKERING DONE TO EARLIER TAF ISSUANCE
PLUS ADDITIONAL DISCUSSION FOR THE END OF THE TAF PERIOD. HIGHEST
SPEEDS AND GUSTS WILL BE IN THE KMCK AREA WITH LIGHTER WINDS
FURTHER WEST UNTIL SURFACE TROUGH REFORMS. THUNDERSTORMS LOOK TO
STAY EAST OF KGLD BUT WILL BE CLOSE TO KMCK. CAP MAY HOLD IN THIS
AREA SO DID NOT FEEL CONFIDENT ENOUGH TO PUT TSRA IN A PREVAILING
OR TEMPO GROUP. SO JUST INSERTED VCTS FOR NOW...AND WILL CONTINUE
TO MONITOR.

VFR CONDITIONS TO LOOK TO REMAIN AT KGLD FOR THE ENTIRE PERIOD.
HOWEVER THAT MAY CHANGE AROUND 06Z WITH THE EDGE OF THE STRATUS
DECK NEAR KGLD. AT THIS TIME JUST PUT IN A SCT LAYER NEAR 2000
FEET. THIS WILL BE LOOKED AT CLOSELY FOR UPCOMING TAF ISSUANCES.
FROM 06Z TO NEAR 15Z...INCOMING STRATUS WILL BRING MVFR CEILINGS
TO KMCK. POSSIBLE THAT CEILINGS MAY GO LOWER HERE. FROM 15Z TO
NEAR 18Z...STRONG COLD FRONT WILL BEGIN TO MOVE THROUGH THE AREA
AND WILL AFFECT THE KGLD TAF SITE BEFORE 18Z WITH TIMING AT KMCK A
LITTLE LATER.

BULLER
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Mar 22, 11:40 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT SUN MAR 22 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1040 AM MDT SUN MAR 22 2009 /1140 AM CDT SUN MAR 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE EASTERN HALF OF
THE AREA. THE BEST CHANCE FOR THUNDERSTORMS...A FEW POSSIBLY
SEVERE...WILL BE ALONG AND EAST OF A LINE FROM MCCOOK NEBRASKA TO
GOVE KANSAS LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COOLER...WINDY AND WETTER WEATHER IS EXPECTED THROUGH TUESDAY AS
A LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. A COMBINATION OF
RAIN SHOWERS AND ISOLATED THUNDERSTORMS IS EXPECTED ALONG WITH A
RAIN AND SNOW MIX MONDAY NIGHT AND EARLY TUESDAY MORNING.

A POTENTIAL WINTER STORM COULD AFFECT THE AREA THURSDAY AND
THURSDAY NIGHT. THERE IS STILL A LOT UNCERTAINTY WITH THE PATH OF
THIS STORM. HOWEVER...IT WILL BE POSSIBLE FOR ACCUMULATING SNOW TO
OCCUR OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

BULLER

Nearby

Wind Advisories in Kansas, 2009Wind Advisories in Colorado, 2009Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.